MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL MM46; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL MM46; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71335546
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a cup migration.
 
Additional Manufacturer Narrative
The associated r3 hole acetabular shell was not returned for evaluation.A clinical investigation noted that based on the statement provided which stated that the ¿patient has cancer and has low bone quality causing cup to migrate¿, this could indicate that the failure was not the failure of the device.The future impact to the patient beyond the revision cannot be concluded.No further clinical /medical investigation is warranted this time.A review of complaint history on the list part revealed no additional complaints for this failure mode with the same batch number.Our investigation included a review of the manufacturing records from the manufacturer which did not reveal any deviation from the standard manufacturing processes.Without the return of the actual product involved, our investigation of this report is inconclusive.No additional actions are being taken at this time.However we will continue to monitor for future complaints and investigate further as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
The associated r3 3hole acetabular shell was not returned for evaluation.A clinical evaluation was conducted and noted that all documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.Based on the statement provided on the complaint, it was reported that the ¿patient has cancer and has low bone quality causing cup to migrate¿.This could indicate that the failure was not the failure of the device but the actual migration cannot be concluded.The future impact to the patient beyond the revision cannot be concluded.No further clinical /medical investigation is warranted this time.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should the device or additional information be received, the complaint will be reopened.

Brand Name
R3 3 HOLE ACET SHELL MM46
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7485980
Report Number1020279-2018-00848
Device Sequence Number16634969
Product Code MBL
UDI-Device Identifier03596010598219
UDI-Public03596010598219
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Catalogue Number71335546
Device Lot Number16FM13208
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer04/17/2018
04/17/2018
04/17/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date06/26/2018
12/19/2018
12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;